Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2004, 7:36 PM CDT for Tyler County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 7, 2004, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 136 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 080036 SVRLCH TXC457-080115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 736 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TYLER COUNTY IN SOUTHEAST TEXAS * UNTIL 815 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF WARREN...AND MOVING EAST AT 35 MPH. * THIS STORM WILL BE NEAR... WARREN BY 750 PM CDT FRED BY 810 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3078 9464 3060 9468 3052 9434 3069 9409 $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:30 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 7, 6:30 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 630 PM CDT WED APR 7 2004 .DISCUSSION...UPDATED THE ZONE FORECAST TO PUT 40% CHANCE OF TSRA... WITH SOME BEING SEVERE. SPC STILL HAS THE EXTREME NORTHERN PORTION OF AREA IN SLIGHT RISK...BUT DO NOT KNOW WHY IT EXTENDS SE INTO LFT AND COASTAL LA. LOOKS LIKE THEY ARE WEAKENING A BIT...BUT STILL HOLDING STRONG ENOUGH TO WARRANT CONCERN. DML .PREVIOUS DISCUSSION...a weak secondary cold front will advance southeast across Louisiana during the overnight hours. Further-up, a subtropical jet will extend zonally across the northern Gulf of Mexico. The High Index pattern (or zonal subtropical jet) and associated weak omegas will persist through Friday. .TONIGHT...the overnight minimums will be a little warmer running about 5 F degrees above normal. .TOMORROW...a dry stable air mass will be in place across Louisiana and southeast Texas. The high transmissivity of the air column will allow the April sun to flow unfiltered to the dry ground. The heated ground will rapidly warm the surface air afternoon temperatures will be running about 5 F degrees above normal. .TOMORROW NIGHT...radiational cooling will maximize under clear skies and light winds. The overnight minimums will return to more seasonable values. .EASTER WEEKEND...a sharp cold front will advance south through southeast Texas by Saturday afternoon and exit south central Louisiana by early Sunday morning. The air column will destabilize overnight Friday into Saturday scattered convective rains are possible but the rains should be ending on Sunday. && .PRELIMINARY POINT TEMPS/POPS... LCH 61 81 57 81 / 0 0 0 0 BPT 60 82 58 80 / 0 0 0 0 AEX 57 79 55 82 / 10 0 0 0 LFT 62 80 59 81 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/21
Hazardous weather outlook, Apr 7, 4:14 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 414 AM CDT WED APR 7 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 081000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 414 AM CDT WED APR 7 2004 .DAY ONE...TODAY AND TONIGHT... A SURFACE TROUGH LOCATED OVER CENTRAL TEXAS EARLY THIS MORNING IS EXPECTED TO MOVE TO NORTHWEST LOUISIANA INTO SOUTHEAST TEXAS THIS EVENING. THE TROUGH IS EXPECTED TO CONTINUE TO MOVE SOUTHEAST TONIGHT TO EXTEND FROM SOUTHWEST MISSISSIPPI TO SOUTHWEST LOUISIANA EARLY THURSDAY MORNING. THE AIRMASS AHEAD OF THE TROUGH WILL BE MOIST AND UNSTABLE ENOUGH TO PRODUCE A FEW SEVERE STORMS TODAY OR TONIGHT. THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... DRY HIGH PRESSURE WILL PREVAIL THURSDAY NIGHT AND FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA SATURDAY. BEHIND THE FRONT...A CHANCE OF SHOWERS WILL LINGER SATURDAY NIGHT INTO SUNDAY NIGHT BUT MONDAY AND TUESDAY SHOULD BE DRY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT. 20
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:16 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.